Alert archive / Illinois / Tornado Warnings in 2019
Tornado Warning 14, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at May 24, 2019, 1:25 PM CDT for Fulton County, Mason County, Tazewell County, Illinois. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2019, 1:25 PM CDT (18:25 UTC)
- Expired
- May 24, 2019, 2:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 2.0 in
Counties Fulton County, IL, Mason County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 60 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 1:28 PM CDT | HAIL 1 | Lewistown, IL | |
| May 24, 2:01 PM CDT | FUNNEL CLOUD | 1 Ne Union, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 12:36 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
562
WFUS53 KILX 241825
TORILX
ILC057-125-179-241900-
/O.NEW.KILX.TO.W.0014.190524T1825Z-190524T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
125 PM CDT Fri May 24 2019
The National Weather Service in Lincoln has issued a
* Tornado Warning for...
East central Fulton County in west central Illinois...
West central Tazewell County in central Illinois...
Northeastern Mason County in central Illinois...
* Until 200 PM CDT.
* At 125 PM CDT, a confirmed tornado was located over Lewistown,
moving east at 30 mph.
HAZARD...Damaging tornado and hail up to two inches in diameter.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* The tornado will be near...
Havana around 130 PM CDT.
Manito around 200 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Topeka, Liverpool, Banner, Chatauqua Park, Duncan Mills, Goofy Ridge,
Little America and Forest City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4054 8988 4051 8987 4055 8978 4055 8973
4027 8971 4033 9024 4040 9025
TIME...MOT...LOC 1825Z 261DEG 25KT 4039 9014
TORNADO...OBSERVED
HAIL...2.00IN
$$
Barker2 follow-up statements
454
WWUS53 KILX 241842
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
142 PM CDT Fri May 24 2019
ILC057-125-179-241900-
/O.CON.KILX.TO.W.0014.000000T0000Z-190524T1900Z/
Fulton-Tazewell-Mason-
142 PM CDT Fri May 24 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR EAST
CENTRAL FULTON...WEST CENTRAL TAZEWELL AND NORTHEASTERN MASON
COUNTIES...
At 139 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Havana, moving east at 30 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Manito around 200 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Topeka, Liverpool, Forest City and Goofy Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4048 8991 4051 8987 4055 8978 4055 8973
4027 8971 4033 9007 4041 9007
TIME...MOT...LOC 1839Z 267DEG 27KT 4036 9001
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
Barker711
WWUS53 KILX 241852
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
152 PM CDT Fri May 24 2019
ILC057-125-179-241900-
/O.CON.KILX.TO.W.0014.000000T0000Z-190524T1900Z/
Fulton-Tazewell-Mason-
152 PM CDT Fri May 24 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR EAST
CENTRAL FULTON...WEST CENTRAL TAZEWELL AND NORTHEASTERN MASON
COUNTIES...
At 152 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Manito, or 10 miles northeast of Havana, moving east
at 30 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Fulton, west central Tazewell and northeastern Mason
Counties, including the following locations... Topeka, Liverpool,
Forest City and Goofy Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4048 8991 4049 8984 4049 8973 4030 8971
4034 9003 4041 9002
TIME...MOT...LOC 1852Z 261DEG 25KT 4037 8989
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
BarkerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at May 24, 12:50 PM CDT, 35 minutes earlier.
Area forecast discussion, May 24, 12:50 PM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1250 PM CDT Fri May 24 2019 .UPDATE... Issued at 1053 AM CDT Fri May 24 2019 15z/10am surface analysis shows a warm front along the I-74 corridor. To the north of the front, cloud cover and easterly winds have kept temperatures in the 60s. Meanwhile south of the boundary, sunshine and southerly winds have already boosted readings into the upper 70s and lower 80s. The front will lift northward as the day progresses, with afternoon high temperatures reaching the 80s across the entire KILX CWA. Current radar mosaic continues to show clusters of thunderstorms from northeast Missouri to southern Wisconsin. These cells are tracking northeastward and will primarily impact locations northwest of the Illinois River through midday. Once this activity passes to the north, a lull in precip chances will occur early this afternoon before additional cells develop along an old outflow boundary by late afternoon. Given a highly unstable and moderately sheared environment, some of these storms could become severe across the Illinois River Valley from late afternoon into the evening. Have included high chance PoPs across this area accordingly...with dry weather anticipated further E/SE across the remainder of central Illinois. && .SHORT TERM...(Today and tonight) ISSUED AT 325 AM CDT Fri May 24 2019 Weak frontal boundary draped across central IL this morning with muggy air and dew points in the upper 50s and 60s in most locations...around 70 in southeastern IL. That meandering warm front should continue to surge northward today, as winds become increasingly southwesterly by the afternoon. Showers and thunderstorm chances will follow that boundary through the early day. Series of disturbances moving through the region in deep southwesterly flow aloft along and above a weak baroclinic zone over the midsection of the country. Pops will remain through the day for the mid Mississippi River Valley and into the overnight. The higher QPF is off to the NW as Central IL is set up to be mainly in the warm sector this afternoon. However, the storm system/convection is modeled to sag to the southeast and into Central IL overnight tonight as the low lifts out over the Plains and into the Upper Midwest. Models have varied quite a bit in how far to the south the stronger convection will get, given its support is in that strong SWrly band between the western trough and the eastern ridging over the CONUS. But given a broad swath of instability in a warm and muggy airmass...much of Central IL is in a Marginal/Slight risk for the overnight hours. Much of the severe threat is contingent on many mesoscale features to the NW and the evolution of afternoon convection outside of Central IL. Not enough confidence in a high QPF forecast for ILX CWA to join in the Flash Flood Watch to the NW that is deeper into a better set up. However, going into the weekend and a continued series of waves bringing several rounds of showers and thunderstorms...that decision may only be delayed. .LONG TERM...(Saturday through Thursday) ISSUED AT 325 AM CDT Fri May 24 2019 Again..active weather pattern continues, with a deep trough over the western half of the country, and a persistent ridging from the Gulf Coast up the eastern seaboard. A series of waves move out of the SW into the region bringing periodic showers and thunderstorms. Eventually, flash flood guidance will start to shrink due to continued precip, and given the recent rains in general, it won't take long. There is a lot of model variation with the details as the differences in how the convection and mesoscale features change...in particular the meandering boundaries impacted by outflow and MCS remnants. Deep southwesterly flow continues, and temperatures through the weekend remain above normal, although there will likely be some hit or miss max/mins due to precip activity and cloud cover. With the active pattern, the forecast through mid week is dominated by precip. BEST chances continue in two places... the weekend, as the next low ejects out of the SW and drags a front through the region. Next likely pops show up Tuesday night as both the ECMWF and the GFS try to clear the western trough and pull a major storm system across the country's midsection. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1250 PM CDT Fri May 24 2019 A line of convection has developed across west-central Illinois early this afternoon and is expected to track E/NE across the area over the next couple of hours. Based on radar trends, it appears the thunderstorms will remain north of the I-72 terminals. Have included a TEMPO group for thunder at KPIA between 18z and 20z, but have only mentioned VCTS at KBMI until radar trends become better defined. Once this initial area of convection departs, widely scattered cells may re-develop late this afternoon into the early evening. After that, areal coverage may increase later tonight into Saturday morning as low-level jet energy strengthens. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Barnes SHORT TERM...HJS LONG TERM...HJS AVIATION...Barnes
Hazardous weather outlook, May 24, 11:52 AM CDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1152 AM CDT Fri May 24 2019 ILZ027>031-037-038-251200- Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 1152 AM CDT Fri May 24 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... There is a slight risk of severe thunderstorms across the area this afternoon and into mid evening. The main risks are damaging winds and large hail, with isolated tornadoes also possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... There will be additional periodic chances for thunderstorms through Wednesday. The best chances of any severe weather during this time frame will be on Saturday afternoon and evening and again on Tuesday afternoon and evening. However, the repeated storms will increase the risk of flooding. Moderate flooding will continue along the Illinois River through the upcoming week. However, flooding along the Spoon River should subside on Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and into mid evening. ILZ036-040-041-047-049-050-251200- Cass-Fulton-Mason-Morgan-Schuyler-Scott- 1152 AM CDT Fri May 24 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated to scattered thunderstorms this afternoon and evening have the capability of being strong to severe. This is most likely along and north of I-72 where damaging winds, large hail and isolated tornadoes are possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Major flooding will continue along much of the Illinois River through the upcoming week. There will be additional periodic chances for thunderstorms through Wednesday. The best chances of any severe weather during this time frame will be late Saturday afternoon and Saturday evening and again Tuesday afternoon and evening. However, the repeated storms will increase the risk of flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into mid evening especially along and north of I-72. ILZ042>046-048-051>057-061-251200- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Menard-Moultrie-Piatt-Sangamon-Shelby-Vermilion- 1152 AM CDT Fri May 24 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... A few strong to possibly severe storms are possible this afternoon and evening, mainly along and north of I-72. The main severe weather threat will be damaging winds and large hail, with isolated tornadoes a risk from I-72 north. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... There will be periodic chances for thunderstorms through Sunday night, then again Tuesday night into Wednesday. The best chances of any severe weather during this time frame will be Tuesday night west of I-55. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 3 to 9 pm today especially from I-72 north. ILZ062-063-066>068-071>073-251200- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 1152 AM CDT Fri May 24 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Minor flooding will continue along the Wabash River, and portions of the Little Wabash and Embarras Rivers. Otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... There will be periodic chances for thunderstorms Saturday into Sunday, then again Tuesday night into Wednesday. Some of the storms may be strong. Minor flooding will continue along the Wabash and Little Wabash Rivers into the middle of the new week. However, flooding on the lower Embarras River should subside on Sunday afternoon and subside on the Little Wabash river overnight Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 07
In the hours before
Local storm report, May 24, 1:15 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
115 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TORNADO 5 W LEWISTOWN 40.40N 90.25W
05/24/2019 FULTON IL EMERGENCY MNGR
SPOTTER REPORTED SEEING DEBRIS IN THE AIR, OFF COUNTY
ROAD 14. RELAYED FROM COUNTY EMERGENCY MANAGER.
&&
GOETSCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:26 AM CDT | Special Weather Statement | ILX | Peoria | 49 min |
| May 24, 12:43 PM CDT | Tornado Warning | ILX | Fulton, Mason | 62 min |
| May 24, 1:58 PM CDT | Tornado Warning | ILX | Mason, Tazewell | 47 min |
| May 24, 2:43 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell | 47 min |
| May 24, 6:18 PM CDT | Special Weather Statement | ILX | Fulton | 42 min |
Nearby
Tornado Warnings in Illinois, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.